MAUDE Adverse Event Report: COOK INC; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Dolphin bt ciaglia balloon-assisted percutaneous tracheostomy introducer tray with versa tube.(b)(4).Event is still under investigation at this time.
 
Event or Problem Description
Information was initially provided that the balloon popped.Upon receipt of the product, it was noted that the balloon had burst circumferentially.This did not require intervention and the patient had no adverse consequence.
 
Additional Manufacturer Narrative
Dolphin bt ciaglia balloon-assisted percutaneous tracheostomy introducer tray with versa tube.Investigation - evaluation: a review of the manufacturing instructions, specifications, drawing, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the balloon had ruptured circumferentially; however, the separated section of the balloon was not returned for examination.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.

Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6090037
Report Number1820334-2016-01388
Device Sequence Number16216991
Product Code JOH
UDI-Device Identifier00827002555945
UDI-Public(01)00827002555945(17)170801(10)6995797
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K093469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-PTBSY-2400-VT8
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/09/2016
Supplement Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1